Wigner functions for the Landau problem in noncommutative spaces

Ömer F. Dayi*, Lara T. Kelleyane

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

60 Citations (Scopus)


An electron moving on plane in a uniform magnetic field orthogonal to the plane is known as the Landau problem. Wigner functions for the Landau problem when the plane is noncommutative are found employing solutions of the Schrödinger equation as well as solving the ordinary *-genvalue equation in terms of an effective Hamiltonian. Then, we let momenta and coordinates of the phase space be noncommutative and introduce a generalized *-genvalue equation. We solve this equation to find the related Wigner functions and show that under an appropriate choice of noncommutativity relations they are independent of noncommutativity parameter.

Original languageEnglish
Pages (from-to)1937-1944
Number of pages8
JournalModern Physics Letters A
Issue number29
Publication statusPublished - 21 Sept 2002


  • Noncommutative geometry
  • Wigner functions


Dive into the research topics of 'Wigner functions for the Landau problem in noncommutative spaces'. Together they form a unique fingerprint.

Cite this